Investigation of bimodality in likelihoods and posterior densities


Firat M., Thompson R.

JOURNAL OF STATISTICAL COMPUTATION AND SIMULATION, vol.54, no.4, pp.379-386, 1996 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 54 Issue: 4
  • Publication Date: 1996
  • Doi Number: 10.1080/00949659608811741
  • Title of Journal : JOURNAL OF STATISTICAL COMPUTATION AND SIMULATION
  • Page Numbers: pp.379-386

Abstract

A univariate balanced one-way sire model with two variance components is used to investigate whether likelihood and Bayesian methods can encounter the problem of multiple solutions within the permissible parameter space. Analytical results suggest that the posterior density function is sometimes bimodal when an improper density function is used. Visualization of the log-likelihood density however, did not reveal bimodality.